Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 44, NWS Shreveport, LA

December 16, 2001McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 11:11 AM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 11:11 AM CST (17:11 UTC)
Expired
Dec 16, 2001, 3:15 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
425 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 161715
FFWSHV
OKC089-162115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 315 PM CST

* AT 1111 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED MODERATE TO HEAVY RAIN STILL FALLING ACROSS MOST OF 
MCCURTAIN COUNTY. REPORTS FOR LAW ENFORCEMENT INDICATE SOME ROADS 
UNDER WATER IN THE BROKEN BOW AREA.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 315 PM CST.

LAT...LON 3398 9512 3368 9453 3449 9451 3448 9503

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 10:50 AM CST, 21 minutes earlier.

Area forecast discussion, Dec 16, 10:50 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CST SUN DEC 16 2001

FORECAST GOING AS EXPECTED FOR MOST PART. NOT A LOT OF PRECIPIATION
IN EAST PORTION OF AREA AS OF YET...BUT WITH WARM FRONT ACROSS
SOUTHERN PORTION OF AREA...AND UPPER LEVEL SYSTEM MOVING SLOWLY
TOWARD AREA...EXPECT THUNDERSTORMS TO DEVELOP. TEMPERATURES HAVE A
LONG WAY TO GO TO REACH PREDICTED HIGHS IN NORTHERN PORTION OF
AREA...BUT AS FRONT BEGINS TO MOVE NORTH...TEMPS WILL RISE RAPIDLY.
RAIN CONTINUES IN FLOOD WATCH AREA IN NORTHEAST TEXAS...SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA...BUT NO REPORTS OF SEROIUS
FLOODING...ONLY MINOR AT THIS TIME WITH SOME ROADS UNDERWATER.
HOWEVER MAY EXTENDED A COUPLE A FLASH FLOOD WARNINGS INTO THE
AFTERNOON HOURS UNTIL RAIN SLACKS OFF A LITTLE MORE.

.SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150

14

In the hours before

Special weather statement, Dec 16, 10:40 AM CST, 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CST SUN DEC 16 2001

A WARM FRONT...LOCATED THIS MORNING FROM NEAR NACOGDOCHES TEXAS TO
NEAR VICKSBURG MISSISSIPPI...WILL MOVE NORTH THIS AFTERNOON. THIS
WILL PLACE EAST TEXAS...NORTH LOUISIANA AND MUCH SOUTHWEST ARKANSAS
IN A WARM AND VERY MOIST AIRMASS THIS AFTERNOON AND EARLY TONIGHT.
A COLD FRONT...CURRENTLY LOCATED ACROSS CENTRAL TEXAS...WILL MOVE
EAST TONIGHT...BRINGING THE NECESSARY LIFT FOR SCATTERED TO NUMEROUS
THUNDERSTORMS. THE COMBINATION OF THE FRONTS...WARM MOIST AIR...AND
A DEEP UPPER LEVEL TROUGH...WILL SET THE STAGE FOR CONVECTION.

THERE A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. DAMAGING
WINDS ARE THE MAIN THREAT...HOWEVER THE CURRENT ENVIRONMENT WILL
SUPPORT ISOLATED TORNADOES.

SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 10:47 PM CSTFlash Flood WarningSHVMcCurtain4 hr
Dec 16, 6:46 AM CSTFlash Flood WarningSHVMcCurtain4 hr
Dec 16, 3:15 PM CSTFlash Flood WarningSHVMcCurtain6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.